MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION ENERGEN ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number E143
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the healthcare professional (hcp) that the battery of this implantable cardioverter defibrillator (icd) decreased from 10 months to 3 months in a span of 2 months.Technical services (ts) assessed and indicated that the power consumption measured at 34 microwatts, with no recent atrial fibrillation (af) episodes, capacitor reforms, excessive interrogations, or active advisories.A request was made to have data from this device analyzed.Data analysis confirmed that the device showed no low voltage fault, but depletion pattern matched the 2013 lv capacitors advisory.The battery voltage was 2.910 volts with therapy unaffected.The battery status indicators were inaccurate due to undetected energy loss.The device malfunction confirmed; replacement and return for analysis was recommended.The daily power fluctuations were steady, with sufficient reserve for 90 days before reassessment or replacement.This icd was explanted and replaced.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Device memory was reviewed and no error codes were noted.The review of the device memory log showed a battery voltage greater than 2.7 volts with normal power usage while implanted, and all programmed therapies remained available during that time.Evaluation of the battery depletion curves demonstrated no evidence of intermittency or device faults, findings that are consistent with normal battery depletion.

Brand Name
ENERGEN ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key23245419
Report Number2124215-2025-71315
Device Sequence Number13324855
Product Code LWP
UDI-Device Identifier00802526480744
UDI-Public(01)00802526480744(17)160211
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/11/2016
Device Model NumberE143
Device Catalogue NumberE143
Device Lot Number111202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer12/31/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexFemale